Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Terrified....Transitioning to MAOI, going off meds PhoenixGirl

Posted by chemist on May 21, 2004, at 22:40:13

In reply to Terrified....Transitioning to MAOI, going off meds, posted by PhoenixGirl on May 21, 2004, at 22:31:49

> I'm really scared because I'm about to transition to Parnate, an MAOI. The scary thing is that I have to reduce my current meds for one week, then go two weeks WITHOUT antidepressants!
> I'm 26 and have been on antidepressants since I was 13. My depression has been severe, chronic rather than episodic, and often suicidal. I've required ECT a couple of years ago as well. Since I have tried almost every antidepressant there is without recovering from the depression, I'm about to try Parnate, because the MAOI drugs are the only kind I haven't tried.
> When I've tried to reduce my meds in the past, I get really really REALLY depressed. It will probably get to the point that I can't go to work. But I really have to get through this period so I can start the Parnate. An MAOI is my last hope. I am just so afraid that the brutal agony of my depression will lead me to go back on my current meds too soon, so that I couldn't try the Parnate. There is also the horrible possibility that Parnate either won't work or will have intolerable side effects, in which case I have to wait ANOTHER 2 weeks for it to wash out so I can start my old meds again.
> Going through this would be easier if I had family or friends for support. But I have no friends, my twin sister doesn't talk to me, my dad is depressed, and my mother is seriously manic depressive. I will be facing this alone. I've faced almost everything in life alone, in fact, and I can't believe I'm still alive.
> I'm just so afraid. It is crucial that I survive the next several weeks until I'm on the Parnate and it starts working.

hello there, phoenixgirl, from chemist...i had a wonderful run with parnate, literally kicked in the day after i started taking it. i empathize with your concerns about being off all meds for 2 weeks or so, but it sounds as if you have braved the course over the last 12 years or so, and in my opinion, you will come through just fine. you will find on this board many, many posts concerning parnate and nardil, the latter seeming to come off as superior to parnate, from what i have read. in that my experience with parnate was very positive - and that most posts concerning nardil appear to be supportive - it is worth the wait, in my opinion. be strong, and do keep us posted...all the best, chemist


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:349435
URL: http://www.dr-bob.org/babble/20040521/msgs/349444.html